Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva depression or..?
Jul 10, 2005

Hi... Successful 11 month treatment on Sustiva/Truvada: CD4 780 (28%), viral load undetectable. I don't have any sleep problems thankfully, but at times I feel depressed, negative, avoiding friends & social commitments, etc. You've heard it all before. Sometimes I feel like jumping out of my skin. How does one differentiate between clinical depression and simply situational depression? (i.e. stigma, pills, dating & sex, being furious at myself for allowing this to happen...etc.) Could the Sustiva be to blame for the intensity of these emotions? My Dr. had suggested a possible switch to Viramune, but what side effects might I be trading for?

Response from Dr. Conway

It is hard to say what is causing your symptoms. However, if you never had them before going on Sustiva and there is no significant new situational issue that has occurred to explain them, I would be very much inclined to attribute them to Sustiva.

As far as a single drug switch goes, it is entirely permissible with an undetectable viral load. A switch to Viramune may be quite effective, but I would be a bit concerned about hepatic toxicity, especially at such a high CD4 count. A switch to boosted Reyataz may be another consideration, carrying only the minimal risk of chemical jaundice.



Previous
Nagging problem
Next
jaundice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement